MAUDE Adverse Event Report: KATECHO, INCORPORATED PP:ZOLL DC;MINI,TRANSLUCENT; PADPRO:DEFIB PADS:ZOLL

KATECHO, INCORPORATED PP:ZOLL DC;MINI,TRANSLUCENT; PADPRO:DEFIB PADS:ZOLL
Model Number 2602Z
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The used device was disposed of by the user facility, therefore, it cannot be evaluated.However, three products of the same lot number in original unopened product packaging were returned to conmed for evaluation.These products were visually inspected and functionally tested by way of continuity with multimeter, fluke defibrillation analyzer and iec testing for iec requirements.On all samples, the strain relief foam pads were observed to be peeled back slightly on both sternum and apex pads.One of the three samples confirmed an intermittent signal when connected to a zoll defibrillator.For all samples, no open circuit was observed and they passed iec testing.Upon dissection of all samples, glue was visible on the conductive surface of the sternum pad.A review of the manufacturing documents verified the device was produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified at the time of manufacture.The manufacturer for this device, (b)(6)., has been notified of this adverse event.A two-year review of complaint history revealed (b)(4) similar complaints, (b)(4) devices, for this product family and failure mode.In that same timeframe, (b)(4) units of this product family have been sold worldwide, making the rate of occurrence of this (b)(4) percent.A risk analysis was performed and found this failure mode and occurrence level to be consistent with current risk documents.The clinical data report for this device states that, when used under the conditions and purposes intended by the manufacturer, the undesirable side effects, under normal conditions of use, are acceptable when weighed against the benefits to patients.The instructions for use advise the user of the following.The user is advised that misuse of multifunction electrodes, use of compromised or altered product, and/or failure to follow product instructions may result in patient burns, inadequate delivery of therapy and /or loss of ecg trace quality.For universal function electrode use (i.E.Monitoring, defibrillation and pacing), these electrodes must be used in conjunction with aed and ecg amplifiers that have been designed specifically to compensate for large dc offsets.This product issue has been investigated, a root cause was determined and a correction has been implemented in the manufacturing process.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The user facility reported that during set up for monitoring and potential defibrillation, the 2602z mini pediatric pad was not providing a stable reading.The pad was not able to analyze or deliver defibrillation if needed due to the unstable reading.The patient was transferred to another facility to receive the needed treatment.Additional information regarding the delay for treatment and change in the patient's condition during that time has not been provided.The patient was reported to be stable post receiving treatment.This report is raised on the basis of a potentially life-threatening event due to a reported malfunction.

Brand Name
PP:ZOLL DC;MINI,TRANSLUCENT
Common Device Name
PADPRO:DEFIB PADS:ZOLL
Manufacturer (Section D)
KATECHO, INCORPORATED
2500 bell avenue
des moines IA 50321
MDR Report Key7253242
Report Number1320894-2018-00017
Device Sequence Number11007974
Product Code MKJ
UDI-Device Identifier10653405042549
UDI-Public(01)10653405042549(17)190415(30)1(10)Y02261606
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K002280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/15/2019
Device Model Number2602Z
Device Catalogue Number2602Z
Device Lot NumberY02261606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2018
Initial Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;